Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

However your life is impacted by arthritis we want to understand more about you so that we can make sure we continue to develop our information, support and services such as the online community.


If you've not already, please take 5 -10 minutes to fill in our survey. All information you provide will remain anonymous and be treated in the strictest confidence. TAKE OUR SURVEY

Benepali- opinions please

SandiBSandiB Posts: 26
edited 9. Apr 2018, 01:34 in Living with Arthritis archive
Hi
I’ve recently had my 2nd 50mg Benepali injection. Since then I’ve had 3 days of felling so fatigued I just want to cry. Has anyone else had this symptom or should I speak to my nurse? I was told I might feel drained the day after the injection but this is on another level. Would live to hear how others are finding this treatment. I have Psoriatic Arthritis.
Thanks all

Comments

  • moderatormoderator Posts: 4,095 mod
    edited 30. Nov -1, 00:00
    Hi SandiB

    Sorry to hear you are having extreme side-effects from taking Benepali. It is a "bio-similar" drug to Etanercept and there's some very good information to be found on Arthritis Research web site here:

    https://www.arthritisresearchuk.org/arthritis-information/drugs/etanercept/when-and-how-to-take-it.aspx

    The page following this one discusses side effects for Etanercept: the essential advice is to inform your doctor / rheumatology team straight away. So yes, in taking a newer drug, do speak to your nurse tomorrow.

    Please do come back here let us know how you get on.
    All best wishes
    Brynmor
  • stickywicketstickywicket Posts: 25,871
    edited 30. Nov -1, 00:00
    I've not taken benepoli or any other biologics or biosimilars. Fatigue is certainly a symptom of uncontrolled autoimmune arthritis and it might simply be that yours is not yet being properly controlled but it would be wise to let the medics make that call. Please let us know how you get on.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • SandiBSandiB Posts: 26
    edited 30. Nov -1, 00:00
    So finally after 4 injections have had to stop taking Benepali. Have had severe headache for 10 days along with tinnitus and blurry vision. Medics think it’s ll a side effect of the medication. Really annoying as I’d just started to respond and my joints were feeling much better.
    Ah well on to the next thing once my symptoms settle.
  • moderatormoderator Posts: 4,095 mod
    edited 30. Nov -1, 00:00
    Thanks SandiB for coming back to let us know.

    Sadly think you’re right and the side effects have had a larger effect than anyone would like.

    Best wishes
    Brynmor
  • Weepth2k10Weepth2k10 Posts: 25
    edited 30. Nov -1, 00:00
    Hi SandiB.
    I started benepali in beginning of December. I was seeing the benefits of it by week 4 into 5. Felt really good and the fatigue was going. But like you i had the sore head, under my eyes around my nose was aching too. The pain did soon disappear. Unfortunatly i got the flu and had to stop taking it and other meds for nearly 3 weeks. Not having same impact as they did.
    Hope you get it sorted.
Sign In or Register to comment.